MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG X3 CR TIBIAL INSERT #9 8MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG X3 CR TIBIAL INSERT #9 8MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 82-6-0908
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Numbness (2415)
Date of Event 11/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted on into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: scorpio nrg cr femoral component right# 11, cat# 80-4411r, lot# mjt82y.Series 7000 standard tibia, cat# 7115-0009, lot# mkhnt1.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Not available.
 
Event or Problem Description
Study states: patient reports pain, numbness right side of the operated knee.Treatment: medication, tens.No revision of device.
 
Additional Manufacturer Narrative
An event regarding pain involving a scorpio insert was reported.The event was confirmed through medical review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted.Clinician review: conclusion of assessment nerve injury to the infrapatellar branch of the saphenous nerve during primary arthroplasty has contributed to local neuroma formation with pain and numbness on the anterior side of the knee.Conservative treatment was successful without indication for revision surgery.Does the review identify any procedural related factors that contributed to the event?- surgical damage to the infrapatellar branch of the saphenous nerve during incision for primary total knee arthroplasty.Does the review identify any patient related factors that contributed to the event? none.Does the review identify any device related factors that caused or contributed to the adverse event? no device-related factors are associated with any of the implanted devices.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the investigation concluded that nerve injury to the infrapatellar branch of the saphenous nerve during primary arthroplasty has contributed to local neuroma formation with pain and numbness on the anterior side of the knee.Conservative treatment was successful without indication for revision surgery.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
SCORPIO NRG X3 CR TIBIAL INSERT #9 8MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8245501
Report Number0002249697-2019-00174
Device Sequence Number11355491
Product Code JWH
UDI-Device Identifier07613327030662
UDI-Public07613327030662
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K071991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2016
Device Catalogue Number82-6-0908
Device Lot NumberMKJA9T
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer02/22/2019
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient Weight96